MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C2A15, GELPOINT V-PATH PLATFORM, 7CM; CULDOSCOPE (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES C2A15, GELPOINT V-PATH PLATFORM, 7CM; CULDOSCOPE (AND ACCESSORIES)
Model Number C2A15
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: vnotes hysterectomy +/- lap bso.Event description: patient identified as a very narrow vaginal opening and so decision to use c2a15 to support the ring entry over their usual c2a12 for all vnotes cases.Unable to continue vnotes after performing colpotomy + usl suspension, then ring placement and insufflation as vision wasn't there once entered.Issues with insufflation on second attempt.Unstable.Stopped everything and once instruments and camera were removed, unclipped the cap to find a plastic part had fallen in the patient.After deciding the second attempt was unsuccessful, surgeons asked tech to stop the gas and they removed their instruments, unclipped the cap, and that was when the assistant surgeon recognized a clear piece came out from her area.The assistant surgeon cannot recall what instrument she had in the port but either the camera or reusable grasper.Matching it up to a missing part of the trocar, all the other trocars were assessed ensuring nothing was left in the patient.Only one plastic found and evident it had come from the one trocar as they compared them side by side with the others and recognized the difference in look/shade of the port from a bird's eye view.We recognized the insufflation was unstable during the second attempt of placing the ring but also questioned why the gas over the initial placement was not working.During this time, realizing the patient's gas over the initial period was heading straight to the abdomen, this was obvious as the abdomen was visually distended.Persevering through the second attempt to try and stabilize the gas in anyway, after 5-10 minutes, decided to stop and perform vaginal hysterectomy with the narrow opening and uterus unable to descend.Stopping the vnotes procedure and changed to a vaginal hysterectomy.The other instrument that was used when the complaint event occurred was the reusable grasper 10mm camera.There is no patient injury or illness associated with the complaint event and the patient status was not recorded on the pcf.Two images have been provided on the pcf.See complaint attachments.Additional information was received from the field team with a clarification that the plastic part being reference in the pcf was indeed from the complaint device.Intervention: stopped the vnotes procedure and changed to a vaginal hysterectomy.Patient status: no patient injury or illness associated with the complaint event.
 
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photo of the dislodged shield, an internal plastic component of the sleeve was provided.Visual inspection confirmed the complainant¿s experience of shield dislodgement.Based on the description of the event and photo of the event unit, it is likely that the shield dislodgement was caused by non-axial insertion or removal of asymmetrical instrumentation through the sleeve.Applied medical¿s instructions for use (ifu) states that, "extra care should be taken when inserting and withdrawing angular and asymmetrical instruments, such as 'j' hooks and clip appliers." the ifu also states, "all instruments should be centered axially when inserted through the seal." the probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
C2A15, GELPOINT V-PATH PLATFORM, 7CM
Common Device Name
CULDOSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17971027
Report Number2027111-2023-00646
Device Sequence Number17903478
Product Code HEW
UDI-Device Identifier00607915138493
UDI-Public(01)00607915138493(17)240121(30)01(10)1407858
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model NumberC2A15
Device Catalogue Number101474458
Device Lot Number1407858
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM CAMERA; REUSABLE GRASPERS
Patient SexUnknown